MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7500B
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that they experience no suction issue with 12 bottles.Verbatim: pi - ppa - called customer to follow up on prs 6641712 and 6654560, while speaking customer wife mentioned that they ended up using 12 more bottles all with no suction issues.Wife advised that they called ep today to report this and are receiving 14 more replacements from ep, to cover a total of 20 bottles with no suction issues, previously received 6 bottles.They would only drain to gravity.Wife states that they were able to then use a different bottle each time and drain successfully.When the bottles were not working, customer would only get about 5-10ml to come out as opposed to when the bottles did work, and it was draining 200 to 250ml.Wife is receiving replacement from ep, they are ordered and will be sent asap.Issue has occurred with 20 bottles total.8 bottles already reported to bd on pr 6640516, per by the time wife talked to us, issue had occurred with the original 6 reported to ep and then two additional.Wife advised that upon talking with nurse, they feel the customer needs 1000ml bottles, customer is in process of getting the bottles changed through ep.Wife states that she thinks the number she previously gave ep, above for the lot is the correct one for all of these.She asked for us to email her to and she will double check and reply if it a different lot number.Wife advised that she had to put the bottle on the floor, customer had to lay on side and cough in order to get fluid to come out but it would only work to gravity and eventually would stop.Are they able to drain successfully with the new bottle? yes.Was the clamp properly closed until after the plunger was pressed? yes.Where is the catheter located? chest.Is there a photo or sample available showing the reported issue? discarded what was the impact to the patient? did go to the hospital er saturday because the fluid was bloody and there was a lot of it.Wife believes it could be related to disease or product.X ray and ct scan done, hospital could not tell them why the issue was occurring but advised that it should resolve, and it has since no longer occurred.Was there any sounds or hissing? hissing noise.How where the bottles stored before use? in bedroom next to bed.Additional information received 09-dec-2022 called wife to follow up on er visit.Confirmed with wife that customer going to the er was unrelated to the product defect.She said that they have been using the 100ml bottles now and they have been working great for them so far.She advised that she is still waiting on ep to send replacements for 14 bottles, 2 from previous pr file and 12 from this one.She will let me know if she is not able to get her replacements resolved with ep so we can involve our contact as needed.
 
Additional Manufacturer Narrative
Pr 6667562 initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the customer that they experience no suction issue with 12 bottles.Verbatim: pi - ppa - called customer to follow up on prs 6641712 and 6654560, while speaking customer wife mentioned that they ended up using 12 more bottles all with no suction issues.Wife advised that they called ep today to report this and are receiving 14 more replacements from ep, to cover a total of 20 bottles with no suction issues, previously received 6 bottles.They would only drain to gravity.Wife states that they were able to then use a different bottle each time and drain successfully.When the bottles were not working, customer would only get about 5-10ml to come out as opposed to when the bottles did work, and it was draining 200 to 250ml.Wife is receiving replacement from ep, they are ordered and will be sent asap.Issue has occurred with 20 bottles total.8 bottles already reported to bd on pr 6640516, per by the time wife talked to us, issue had occurred with the original 6 reported to ep and then two additional.Wife advised that upon talking with nurse, they feel the customer needs 1000ml bottles, customer is in process of getting the bottles changed through ep.Wife states that she thinks the number she previously gave ep, above for the lot is the correct one for all of these.She asked for us to email her to and she will double check and reply if it a different lot number.Wife advised that she had to put the bottle on the floor, customer had to lay on side and cough in order to get fluid to come out but it would only work to gravity and eventually would stop.Are they able to drain successfully with the new bottle? yes was the clamp properly closed until after the plunger was pressed? yes.Where is the catheter located? chest.Is there a photo or sample available showing the reported issue? discarded.What was the impact to the patient? did go to the hospital er saturday because the fluid was bloody and there was a lot of it.Wife believes it could be related to disease or product.X ray and ct scan done, hospital could not tell them why the issue was occurring but advised that it should resolve, and it has since no longer occurred.Was there any sounds or hissing? hissing noise.How where the bottles stored before use? in bedroom next to bed.Additional information received 09-dec-2022 called wife to follow up on er visit.Confirmed with wife that customer going to the er was unrelated to the product defect.She said that they have been using the 100ml bottles now and they have been working great for them so far.She advised that she is still waiting on ep to send replacements for 14 bottles, 2 from previous pr file and 12 from this one.She will let me know if she is not able to get her replacements resolved with ep so we can involve our contact as needed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: one photo was provided to our quality team for investigation.Provided photo is the label of the product confirming lot number 0001459822.No photos or physical samples that display the reported failure were available for investigation; therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001459822 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15970869
Report Number9680904-2022-00039
Device Sequence Number5229375
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K971753
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model Number50-7500B
Device Catalogue Number50-7500B
Device Lot Number0001459822
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown